Connect
MJA

A case of drug reaction with eosinophilia and systemic symptoms (DRESS) without a typical precipitant

David WJ Griffin, Genevieve E Martin, Catriona McLean, Allen C Cheng and Michelle L Giles
Med J Aust 2020; 212 (7): . || doi: 10.5694/mja2.50519
Published online: 20 April 2020

An 80‐year‐old man presented with 2 days of fever and a widespread, itchy, non‐blanching, erythematous rash involving more than 50% of body surface area over arms, legs, abdomen, back and palms, with sparing of the face and soles of feet (Box 1). He had a history of type 2 diabetes mellitus (treated with sitaglipin 100 mg and metformin 1000 mg modified release daily), hypertension (perindopril arginine 2.5 mg daily), vitamin D deficiency (weekly colecalciferol 125 μg oral) and pernicious anaemia.

  • David WJ Griffin1
  • Genevieve E Martin1
  • Catriona McLean1
  • Allen C Cheng1,2
  • Michelle L Giles1,2

  • 1 Alfred Health, Melbourne, VIC
  • 2 Monash University, Melbourne, VIC

Correspondence: g.martin@alfred.org.au

Acknowledgements: 

We acknowledge the input of Jason Trubiano and Nigel Crawford for valuable discussions in the management of this case.

Competing interests:

No relevant disclosures.

Author

remove_circle_outline Delete Author
add_circle_outline Add Author

Comment
Do you have any competing interests to declare? *

I/we agree to assign copyright to the Medical Journal of Australia and agree to the Conditions of publication *
I/we agree to the Terms of use of the Medical Journal of Australia *
Email me when people comment on this article

Online responses are no longer available. Please refer to our instructions for authors page for more information.